or Connect
MakeupTalk.com › Makeup and Beauty Forums › General Beauty & Fashion › Skin Care Talk › Can skin cream cause headaches??
New Posts  All Forums:Forum Nav:

Can skin cream cause headaches??

post #1 of 21
Thread Starter 
So, I got a sample of Olay Regenerist and it says to use around the saggy areas, especially the jawline and forehead.
I used it around my brows and a litte under them and for the last 2 and a half days I have had a headache I hadn't been able to get rid of.
I don't know if it was a coincidence but when I thought maybe the cream was to blame (after chomping waaayyy too many Tylenol over the course of 2 days) I wiped it off and after about 3 hours it felt like the pain was less intense and now severl hours later, it seems to be gone.
I don't know it it was the cream or just some random but ill-timed sinus headache (or possibly migraine, but my migraines usually cause my face and arm to go numb and have a blind spot in my vision- I didn't have any of that.); has anyone experienced this with any products?
post #2 of 21

Re: Can skin cream cause headaches??

Does it have a strong smell? it could be caused by that.
post #3 of 21

Re: Can skin cream cause headaches??

Hm...I'm not sure, but I think it is more likely a coincidence.

Is it heavily fragranced?
post #4 of 21
Thread Starter 

Re: Can skin cream cause headaches??

It actually has a nice smell, nicer than the stuff I've used in the past.

I'm just glad it was a sample and that I didn't pay for it!
post #5 of 21

Re: Can skin cream cause headaches??

It might've been a coincidence. I've never heard of creams giving you headaches except for maybe the scent.
post #6 of 21

Re: Can skin cream cause headaches??

That does seem pretty odd. I too think it's a coincidence.
post #7 of 21

Re: Can skin cream cause headaches??

i say yes, definitely! i purchased the regenerist foaming moisturizer and i couldn't stand the smell or the texture. it made me sick to my stomach. i tried to give it a chance but after a couple of applications i knew it was not to be. i believe that you can have a reaction other than just breakouts from products, and a headache could very well be a side effect. jmho~
post #8 of 21

Re: Can skin cream cause headaches??

the scent can cause headaches, i know i have trouble picking a perfume because of that. but apart from the scent, that's a strange reaction, if it's connected to the cream.
post #9 of 21
Thread Starter 

Re: Can skin cream cause headaches??

I figure it's a coincidence, but now that I have made a connection to it (even if it's an incorrect connection) I just know my mind will cause me too have headaches (psychosomatic) from now on if I use it, lol!
post #10 of 21

Re: Can skin cream cause headaches??

I think its more of a coincidence. Also, a more likely cause would be the scent I think. While you might find it quite nice smelling, maybe your body can't accept it, thus causing the headaches?
post #11 of 21
Thread Starter 

Re: Can skin cream cause headaches??

I was talking with someone I work with today who suggested that maybe there is an active ingredient that I might be sensitive to.
It's that firming stuff from Olay's Regenerist line. I think I may have had it too close to my eyes, even though it says it can be used on the brow.
I've just never had a headache that lasted that long- not even a migraine and my migraines resemble a stroke!!!
Oh well. If I had a reaction or not, I won't use it again, just in case.
post #12 of 21

Re: Can skin cream cause headaches??

talk about bad luck ! was the firming agent too... firming ? or just too close to your brows ?
post #13 of 21
Thread Starter 

Re: Can skin cream cause headaches??

Originally Posted by magosienne View Post
talk about bad luck ! was the firming agent too... firming ? or just too close to your brows ?
I think it was just too close; I really don't have any sagging in my brow except my eyelids, but of course I didn't want to put it on my lids, but I did put it around my eyes.
Like I said, I dodn't know what it was or if it even did cause the headache; I just know I had a whopper of a headache while I had the stuff on and it went away after I washed it off and kept it off although I was pretty weak and shakey for a day or so afterward.
I notice as I get older I get more and more sensitive to things I never had a problem with before so my first thought whenever I feel "weird" is that something caused the problem, lol!
post #14 of 21

Absolutely they can cause headaches...as can many cosmetics.  I have been suffering with this for years and spent so much money on skin creams, eyeliners, mascaras & eye shadows....I know I am allergic to talc & parabens...but apparently there are many other chemicals that I am allergic to.  I don't break out in a rash but instead get these violent or strong nagging headaches that don't go away until I take 800 mil. advil or go wash everything off my face.  With some products my eyes get very puffy and my sinuses get stuffy....it is awful and an ongoing problem as I search for eyeliner, mascara & moisturizers I can use.  I already know I cannot wear powdered shadow...only cream and it can't be the kind that turns into powder as it has talc in it.  Also many plant based products cause me problems too as I cannot wear anything with any fragrance in it.  It cannot be "Unscented" either....It MUST be Fragrance FREE.  What a pain in the head this is!!!!

post #15 of 21

Really? Thanks for the post. I didn't know it can cause headaches.
 

post #16 of 21

Well yeah, if they have strong fragrances

post #17 of 21

Skin Creams are causing headaches, it seems to be really pathetic. May be you have been allergic to that kind of fragrance or it is just a coincidence, but if that persists, you should stop using that cream or consult a dermatologist.

post #18 of 21
Just read this trying to find out why I've had this terrible headache for 2 weeks. I suffer from migraines and my migraine medications aren't even working to get rid of the constant pain. I couldn't think of what changed, diet- no, then I remembered. I bought the Olay 7 aging creams. Day and night so I've constantly been using it and been exposed to it. No wonder I can't get rid of these headaches. I just wish I hadn't spent all that money!!!
post #19 of 21

More time it is not caused of using skin care creams. No need to afraid. It happens just whenever we tired more.

post #20 of 21

I've never heard of headaches from a skin cream, but being ridonkulously sensitive to many skin care products and makeup, I can at least sympathize.  There could be something in it you're allergic to, which could very well cause headaches.  We absorb things through our skin; it sounds to me like it could be possible.
 

post #21 of 21

Yes, if it has strong fragrances...

New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Skin Care Talk
MakeupTalk.com › Makeup and Beauty Forums › General Beauty & Fashion › Skin Care Talk › Can skin cream cause headaches??